Brutal colon,peritoneal cancer surgery. Has diarrhea, bad diet, losing weight. Why is this happening?
keep happening all times of the day - eating or not???
Thanks for posting your query.
From the data I have, I understand that the patient must have an advanced colon cancer with spread to the peritoneum. Hence a surgery of peritoneal stripping with hyperthermia-chemotherapy-intraperitoneal must have been done.
Sometimes, chemotherapy intravenous or intraperitoneal causes vomiting which may be severe and prolonged. It depends on the drugs used and susceptibility of the patient. In addition, this patient has undergone a major abdominal surgery with chemotherapy. This could (not always) result in some adhesions (intestines sticking to each other). This could result in sub-acute or acute obstruction to the intestines and result in vomiting.
Form the data I have, I think in this patient it is chemotherapy related dry heaves which should settle down with drugs like anti-emetics. However, the major surgery he has undergone with intra peritoneal chemotherapy would be an impediment in fast recovery.
I suppose the surgeon would have explained the magnitude and complications of such a surgery prior to the procedure. These and many other complications are part of such major surgeries.
As your surgeon has advised, he may require readmission and supportive nutrition till recovery. Please be in touch with your surgeon as he would understand the patient best.
Hope I have answered your query. Let me know if I can assist you further.